Alert archive / Louisiana / River Flood Warnings in 2013

River Flood Warning 38, NWS New Orleans, LA

February 10, 2013St. Mary Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Feb 10, 2013, 1:10 PM CST for St. Mary Parish, Louisiana. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 1:10 PM CST (19:10 UTC)
Expired
Feb 16, 2013, 11:08 AM CST
In force
6 days
Issued by
NWS New Orleans, LA
Flood severity
Minor

County St. Mary Parish, LA

The river

Written for the forecast point Atchafalaya River at Morgan City (MCGL1).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
7 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 11:36 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Feb 10, 11:36 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1136 AM CST SUN FEB 10 2013

.AVIATION...
MAINLY IFR TO MVFR CONDITIONS WILL PREVAIL DURING THE PERIOD DUE TO
CEILINGS AND/OR VISIBILITIES. CONVECTION WILL BE ON THE INCREASE
THIS AFTERNOON AND WILL PRIMARILY AFFECT KBTR...KMCB AND KHDC
THROUGH 23 OR 00Z. CONVECTION WILL BE POSSIBLE AT THE OTHER
TERMINAL SITES MAINLY AFTER 00Z AND UNTIL 06Z. A COLD FRONT WILL
PUSH SOUTH ACROSS THE AREA OVERNIGHT AND EARLY MONDAY MORNING. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  55  61  48 / 100  80  60  80
BTR  77  60  67  52 / 100  80  60  70
ASD  74  62  67  54 /  90  80  60  70
MSY  75  63  69  56 /  90  80  60  70
GPT  70  63  67  54 /  80  80  60  70
PQL  70  63  69  54 /  80  80  60  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Feb 10, 10:30 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CST SUN FEB 10 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-102230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1030 AM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG SOUTHERLY FLOW WILL PRODUCE WINDS OF 20 TO 25 MPH WITH
GUSTS TO 30 MPH THIS AFTERNOON. THE WINDS MAY BECOME ENHANCED TO
STRONGER LEVELS AT STREET LEVEL IN URBAN CENTRAL BUSINESS DISTRICTS
WITH TALL SKYLINES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE PRIMARY THREATS WILL BE
ISOLATED TORNADOES WHICH COULD BE STRONG...DAMAGING WIND GUSTS OF 50
TO 65 MPH...MARBLE TO QUARTER SIZED HAIL AND LOCALLY HEAVY RAINFALL.

A FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT FOR
LOCALLY HEAVY RAINFALL WITH THE PASSAGE OF A STRONG COLD FRONT AND
ASSOCIATED THUNDERSTORMS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE COASTAL WATERS AND
TIDAL LAKES THROUGH THIS AFTERNOON...AND FOR THE COASTAL WATERS
THROUGH TONIGHT.

STRONG SOUTHERLY FLOW WILL PRODUCE HIGHER THAN NORMAL TIDES ALONG
COASTAL SECTIONS. THIS MAY CAUSE BRIEF MINOR COASTAL FLOODING OF
LOW LYING AREAS...PARTICULARLY AT HIGH ASTRONOMICAL TIDES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH IS IN EFFECT FOR MONDAY AND TUESDAY FOR PERSISTENT
MODERATE TO OCCASIONALLY HEAVY RAINFALL RESULTING IN POSSIBLE
FLOODING.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS AN AREA
OF LOW PRESSURE AND A COLD FRONT MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH TUESDAY FOR THE
ENTIRE OUTLOOK AREA DUE TO A SQUALL LINE OF STRONG TO SEVERE
STORMS TODAY THEN A LONG DURATION OF POTENTIALLY FLOODING RAINS
MONDAY AND TUESDAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:45 AM CSTSmall Craft AdvisoryLIX14 hr
Feb 10, 4:02 AM CSTFlood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more62 hr
Feb 10, 8:03 AM CSTRiver Flood WarningLIXSaint Tammany, Washington28 days
Feb 10, 8:03 AM CSTRiver Flood WarningLIXSaint Tammany43 days
Feb 10, 1:22 PM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana38 min
Feb 10, 1:37 PM CSTTornado WarningLIXWest Feliciana38 min
Feb 10, 2:22 PM CSTTornado WarningLIXWashington8 min
Feb 10, 2:30 PM CSTTornado WarningLIXSaint Tammany, Tangipahoa, Washington30 min
Feb 10, 2:46 PM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana44 min
Feb 10, 2:59 PM CSTTornado WarningLIXWashington46 min
Feb 10, 4:37 PM CSTTornado WarningLIXTangipahoa, Washington38 min
Feb 10, 9:13 AM CSTRiver Flood WarningLIXPearl River3 days
Feb 10, 2:05 PM CSTTornado WarningLIXAmite25 min
Feb 10, 2:27 PM CSTTornado WarningLIXAmite, Pike33 min
Feb 10, 2:56 PM CSTTornado WarningLIXPike19 min
Feb 10, 3:27 PM CSTTornado WarningLIXAmite, Wilkinson33 min
Feb 10, 3:44 PM CSTTornado WarningLIXAmite, Pike31 min
Feb 10, 3:59 PM CSTTornado WarningLIXWalthall31 min
Feb 10, 4:10 PM CSTTornado WarningLIXAmite, Pike50 min

Nearby

River Flood Warnings in Louisiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.